MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER
Model Number RSR03
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
Terumo medical corporation received the following reported information: the cath lab had a completely shredded destination, which was multi-fractured and broken into two pieces.After the femoral puncture, problems arose when pulling out the sheath, the destination came loose in parts, and the distal part was saved with the help of a balloon.All parts of the destination device could be collected.The intervention took longer; however, the patient did not suffer any damage, and there was no bleeding or hematoma.The puncture was closed with an angio-seal.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3, and to provide the completed investigation results.One destination device was returned to terumo medical corporation for product evaluation.The returned sample included the sheath and shelfpack label.The returned sample was subjected to visual analysis.The valve subassembly on the sheath was noted to not be the correct valve subassembly and not from the terumo destination.The sheath was broken into 5 pieces with 3 pieces held together by coil.There were signs of clamping and other forms of damage along the sheath.It was found that the device was broken at multiple points along the sheath.The complaint can be confirmed for sheath breakage.The exact root cause cannot be determined.The likely cause is user pulled during resistance.Review of the device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.A nonconformance (nc) was initiated for the risk level increase.

Brand Name
DESTINATION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key23839245
Report Number1118880-2025-00178
Device Sequence Number18523278
Product Code DYB
UDI-Device Identifier00389701006185
UDI-Public(01)00389701006185(17)270901(10)0001035021
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRSR03
Device Catalogue NumberRSR03
Device Lot Number0001035021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown